ISSN 0303-5212
 

Original Research 
RMJ. 2023; 48(3): 561-564


COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University

Sidra Hamid, Tayyaba Idrees, Sumia Fatima, Maryam Mansoor, Zainab Idrees, Zainab Hussain.

Abstract
Objective: To evaluate the responses of medical students who received COVID-19 vaccine about post-vaccination side effects and their relation with pre-existing health diseases, gender, year of study and smoking.
Methodology: This descriptive, cross-sectional study was conducted in August 2021 among first to final year students of Rawalpindi Medical University, Rawalpindi. We calculated sample size of 385; however self-structured questionnaires were distributed in 500 students, 100 from each year. Data were analyzed using SPSS-22 and Chi-square test was employed for significance.
Results: All 500 students were vaccinated, with the majority being administered Sino pharm (44%). Out of these 500, 249 (49.8%) did not report any adverse effects after vaccination. However, 36.6% reported mild symptoms, 9% moderate symptoms, and 4.6% severe symptoms (including those who had to be hospitalized). Pain at the inoculation site (40%), and general fatigue and tiredness (34.4%) were the most prominent symptoms. Female students reported severe and irregular menstruation as the top complaint. Moderna vaccine was found to be the safest concerning side effects. Fear of side effects and Western hype/propaganda were the main reasons for hesitancy towards vaccination.
Conclusion: Many students reported post-covid vaccine symptoms like pain at the injection site, myalgia, fatigue and heavy menstrual bleeding in females. These were manageable in most, but 4.6% had severe symptoms and had to be hospitalized. Hesitancy regarding vaccination due to apprehension against its side effects is still present in medical students.

Key words: Vaccine, adverse effects, medical students, COVID.


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Sidra Hamid
Articles by Tayyaba Idrees
Articles by Sumia Fatima
Articles by Maryam Mansoor
Articles by Zainab Idrees
Articles by Zainab Hussain
on Google
on Google Scholar

How to Cite this Article
Pubmed Style

Hamid S, Idrees T, Fatima S, Mansoor M, Idrees Z, Hussain Z. COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. RMJ. 2023; 48(3): 561-564.


Web Style

Hamid S, Idrees T, Fatima S, Mansoor M, Idrees Z, Hussain Z. COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. https://www.rmj.org.pk/?mno=67329 [Access: September 03, 2023].


AMA (American Medical Association) Style

Hamid S, Idrees T, Fatima S, Mansoor M, Idrees Z, Hussain Z. COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. RMJ. 2023; 48(3): 561-564.



Vancouver/ICMJE Style

Hamid S, Idrees T, Fatima S, Mansoor M, Idrees Z, Hussain Z. COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. RMJ. (2023), [cited September 03, 2023]; 48(3): 561-564.



Harvard Style

Hamid, S., Idrees, . T., Fatima, . S., Mansoor, . M., Idrees, . Z. & Hussain, . Z. (2023) COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. RMJ, 48 (3), 561-564.



Turabian Style

Hamid, Sidra, Tayyaba Idrees, Sumia Fatima, Maryam Mansoor, Zainab Idrees, and Zainab Hussain. 2023. COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. Rawal Medical Journal, 48 (3), 561-564.



Chicago Style

Hamid, Sidra, Tayyaba Idrees, Sumia Fatima, Maryam Mansoor, Zainab Idrees, and Zainab Hussain. "COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University." Rawal Medical Journal 48 (2023), 561-564.



MLA (The Modern Language Association) Style

Hamid, Sidra, Tayyaba Idrees, Sumia Fatima, Maryam Mansoor, Zainab Idrees, and Zainab Hussain. "COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University." Rawal Medical Journal 48.3 (2023), 561-564. Print.



APA (American Psychological Association) Style

Hamid, S., Idrees, . T., Fatima, . S., Mansoor, . M., Idrees, . Z. & Hussain, . Z. (2023) COVID-19 vaccine related adverse effects in medical students of a Pakistani Medical University. Rawal Medical Journal, 48 (3), 561-564.